U.S. doctors online nowAsk doctors free
Senegal
A 21-year-old male asked:

Bupro+sertra caused excessive daytime sleepiness, >10mon, prozac (fluoxetine) worse, fully interacted with my life.please guide me.grateful.

3 doctor answers7 doctors weighed in
Dr. Steven Reidbord
Psychiatry 37 years experience
Unusual problem: Bupropion (wellbutrin), sertraline (zoloft), and Prozac (fluoxetine) are usually activating antidepressants. Excessive daytime sleepiness is uncommon with any of them, but is more likely from the ssris (sertraline and fluoxetine). It may be that bupropion by itself would not cause this side-effect. Best to discuss this with your prescribing doctor.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Alfred Forrester
Psychiatry 43 years experience
Speak to an MD: You have asked 2 ?'s here about your medication side-effects, questions best posed to the prescribing md (who knows your history). If the prescriber doesn't seem able or interested to help you, it would be reasonable to seek a 2nd opinion to answer your ?'s. Our ability to do that here is limited. Be aware that there are enough meds so that changes can be made to reduce or eliminate your side-effe.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Heidi Fowler
Psychiatry 26 years experience
Antidepressants: Sertraline may cause sedation in up to 13% of patients. I was shocked to read in Drugs.com that sedation may occur in 19.8 % with Wellbutrin. Because as was previously shared -it is usually a stimulating medication. Consider taking sertraline at night.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Oct 21, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.